«

»

Oct 11 2013

Janet Says: Breast Cancer Awareness Month

guest_postDear Editor,

I am writing this not in my capacity as a councillor, but as a breast cancer survivor; with October also being Breast Cancer Awareness month. Having breast cancer was a life-changing experience for me, and I was saddened recently to read in the national press and hear on the television that hundreds of women are dying because they are not taking their Tamoxifen due to the side effects.

Over six years of treatment, I too experienced side effects from Tamoxifen; such as being very emotional, hot flushes, night sweats, tiredness, slow hair growth and weight gain. However, while taking Tamoxifen I found that certain brands had more of an effect, and eventually I found one which worked for me with side effects I could control. My story of an angel and no lump is one the amazingly fortunate discovery of my breast cancer, and my journey through diagnosis, lumpectomy, pioneering sentinel lymph node removal and radiotherapy.

I implore anyone who is thinking of giving up to reconsider. I found that the Lynda Macmillian centre in Mount Vernon fabulous for support, and did my best to make the most of life while staying positive. I have had twelve super years since, and though my hair has now grown long I still have power surges and hot flushes – but I just ignore them now!

Always remember the past is history, the future is a mystery and the present is a gift!

Yours,

Janet Mote

Eastcote Road

Pinner

(Visited 3 times, 1 visits today)